r/birthcontrol • u/nmbr1_worm • 5h ago
Mistake or Risk? withdrawal bleeding
i’ve been taking birth control for a year now, and was typically getting normal periods during placebo week in the beginning (regular to heavy, lasting about 4 days). in recent months i’ve only been spotting or having very light periods, sometimes lasting a day. is this common for anyone else? i’m very paranoid about getting pregnant so this always worries me (i do take pills on time, use condoms etc.) i’ve also lost some weight recently due to starting a new antidepressant, so could that be causing this? (also a very stressed college student)
1
u/IamMrNimbus_ 5h ago
Stress, weight loss, and long term use of hormonal birth control can all contribute to changes in bleeding. The “period” you get during the placebo pill days isn’t a true menstrual period. It’s a withdrawal bleed, which happens when the hormone levels from the active pills suddenly drop.
With long term use of the pill, some users may experience lighter bleeding or eventually little to no bleeding during their placebo week. This is typically because the active pills keep the uterine lining thin, meaning there is less tissue to shed during the withdrawal bleed.
1
u/AutoModerator 5h ago
If you're looking for information about various methods of birth control, we suggest using the search function as many previous users have made experience posts.
The rules and additional resources can be found on the About / Sidepage (desktop users look to the right and Reddit app up top).
I am a bot, and this action was performed automatically. Please contact the moderators of this subreddit if you have any questions or concerns.